Vol. 66, No. 1, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Oscillation criteria for second order self adjoint differential systems

Garret J. Etgen and James Pawlowski

Vol. 66 (1976), No. 1, 99–110

Let be a Hilbert space and let = (,) be the Banach algebra of bounded linear operators from to with the usual operator norm. Let 𝒮 be the subspace of consisting of the self adjoint operators, and consider the second order differential system

Y′′ + P(x)Y = 0

on R+ = [0,), where P : R+ →𝒮 is continuous. Let 𝒢 be the set of positive linear functionals on . The elements of 𝒢 are used to derive oscillation criteria for this differential system. These criteria include a large number of well-known oscillation criteria for corresponding matrix differential systems and scalar equations. Extensions of the results to nonlinear differential systems and differential inequalities are also discussed.

Mathematical Subject Classification 2000
Primary: 34G05, 34G05
Secondary: 34C10
Received: 9 March 1976
Published: 1 September 1976
Garret J. Etgen
James Pawlowski